# SDR FDEA202206271582

- Difficulty date: June 27, 2022
- Submitted: June 28, 2022
- Operation: Air carrier
- Aircraft: N620FE
- Make and model: Doug MD-11F
- Aircraft serial: 48791
- Aircraft time: 68,998 hours, 17,687 cycles
- Engine: Pwa PW4462
- System (JASC): 7931 · Engine Oil Pressure
- Part: Oil System
- Condition: Leaking
- Location: Nr 3 Engine
- Part time: 92,663 hours, 18,281 cycles
- Stage of operation: CL
- How discovered: V
- Nature of condition: J, K
- Precautionary procedure: A, E

## Discrepancy

NUMBER 3 ENGINE LOST OIL QUANTITY (ALL OIL GONE) AS                               WE WERE IN THE CLIMB-OUT PASSING ABOUT 6,500 FEET,                                FOLLOWED BY AN OIL PRESSURE ALERT ABOUT A MINUTE                                  LATER. RAN QRH FOR LOSS OF OIL QUANTITY (ENGINE OIL                               PRESS LOW) AND SHUT NUMBER 3 ENGINE DOWN IN FLIGHT                                WITH THE FUEL LEVER, USING  ENGINE SHUTDOWN IN                                    FLIGHT  CHECKLIST. DECLARED AN EMERGENCY AND LANDED                               ON KMEM RUNWAY 18C. NO FUEL DUMP WAS NEEDED. FIRE                                 VEHICLES CONFIRMED LEAKING OIL FROM NO. 3 ENGINE                                  AND INSISTED WE BE TOWED IN. I ESTIMATE THE TIME                                  FROM NOTICING OIL LOSS TO ENGINE SHUTDOWN WAS                                     PROBABLY ABOUT FOUR MINUTES AS WE RAN CHECKLISTS                                  AND COORDINATED WITH ATC, BUT I HAD REDUCED THE                                   THRUST TO IDLE AS SOON AS I NOTICED THE LOW OIL                                   ALERT.                             ***EMERGENCY                                   DECLARED*** COMPLETED #3 ENG INSTALL REF WORK CARD 71T0903-PW.                                LEAKS AND OPS CHECKS GOOD OK FOR SVC
